MAUDE Adverse Event Report: CONMED CORPORATION TUBE SET 24K TRUE INTRA-ARTICULAR PRESSURE SENSING; ARTHROSCOPE

CONMED CORPORATION TUBE SET 24K TRUE INTRA-ARTICULAR PRESSURE SENSING; ARTHROSCOPE
Catalog Number 24KTIPS
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved devices were received for evaluation on 18-apr-2017.As of this filing, the investigation remains in progress.A supplemental and final report will be filed upon the completion of the product evaluation and the complaint investigation.
 
Event or Problem Description
The user facility reported that during use of the 24ktips true intra-articular pressure sensing tubing set in a shoulder arthroscopy, the 24k pump did not seem to be regulating pressure properly.The report further stated that the issue seemed to be related to pressure sensing from 24ktips and "it resulted in a dangerous influx of fluid and pressure into the shoulder joint space".After some trouble shooting, the surgical staff identified that the problem was related to the 24ktips and this specific lot number.As reported, the procedure was completed as planned with the use of another 24ktips with a different lot number.There was no report of abnormal swelling or extravasation occurred.In addition, follow-up with the user facility confirmed that there was no additional surgical or medical intervention required and the procedure was otherwise completed with no patient injury with this reported issue.This report is filed on the basic of potential for patient injury with recurrence.
 
Additional Manufacturer Narrative
Three sets of tubing, which include one used and two unused from the complaint lot #201612124 were returned for evaluation.All 3 tubing sets were functional tested by the engineer and found to work as expected.However, it was also noticed that the luer lock connector can potentially be cross threaded if installed off center when attaching the 24k tips tubing to the 24k pump.If this happens the tubing will leak and this was not reported by the customer.The balloon within the 24k tips can collapse if connected to the patient before connecting to the pump (such that pressure regulation will not work) although the customer indicated this was not the case.The customer has since been made aware of these requirements.An in-service was conducted after the reported event with the surgeon and his team, where the correct use of the 24k tips tubing was reviewed.This lot #201612124 was manufactured on 13-dec-2016.A review of the device history record for this lot found no noted of discrepancies during the manufacturing process that could have caused or contributed to reported issue.Of the lot containing (b)(6) units, there have been no other similar complaints received for this item and lot number combination.In addition, a 2-year review of product history for this device shows other than this complaint there have been no other similar complaints received.(b)(4).To date, there have been no serious injuries or death related to the reported issue or the use of this device.This failure mode is addressed in the dfmea, and the safety risk has been found to be acceptable.This tubing set is intended for use, in conjunction with the conmed linvatec 24k system, to improve pressure measurement accuracy during arthroscopic procedures.To reduce the risk of patient injury, the instructions for use (ifu) provides the user with the following precautions and warnings: - avoid abrupt changes in joint position, which may result in high intra-articular pressure spikes and/or extravasation.- do not crimp, kink, puncture or roll over the tips tubing set with carts or other equipment.Erroneous readings may result, possibly causing injury and/or extravasation to the patient.- connect the tips tubing set to the console first, then to the cannula.If connected in reverse order, the tips system may not measure joint pressure accurately and may result in compromised performance.- periodically examine the distal location of the inflow cannula or sheath to ensure that the cannula or sheath is within the joint capsule.Extravasation may occur as a result of improper cannula or sheath placement or excessive intra-articular joint pressure.- for tips to operate properly, pressure sensing should occur in the joint space closest to the working space.Failure to do so may result in increased risk of extravasation.- extravasation may occur if the pressure sensing system does not function properly.Always perform a patency test prior to each procedure.- do not squeeze the tips balloon while the pump is operating.Unexpected acceleration of the pump may occur.- frequently examine and palpate the patient's joint to check for extravasation and proper distention.

Brand Name
TUBE SET 24K TRUE INTRA-ARTICULAR PRESSURE SENSING
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6522964
Report Number3007305485-2017-00103
Device Sequence Number19165429
Product Code HRX
UDI-Device Identifier10845854041185
UDI-Public(01)10845854041185(17)211211(30)1(10)201612124
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue Number24KTIPS
Device Lot Number201612124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1